Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 77, NWS Cheyenne, WY

July 8, 2007Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 8, 2007, 2:07 PM MDT for Laramie County, Wyoming. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2007, 2:07 PM MDT (20:07 UTC)
Expired
Jul 8, 2007, 3:00 PM MDT
In force
53 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 4 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 2:10 PM MDTHAIL 0.52 W Cheyenne, WYONE-HALF INCH HAIL COVERING GROUND AT WARREN AIR FORCE BASE WEATHER. ALSO REPORTED ONE-HALF INCH OF RAINFALL IN 30 MINUTES ALONG WITH 35 KNOT WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
2774 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 082007
SVRCYS
WYC021-082100-
/O.NEW.KCYS.SV.W.0077.070708T2007Z-070708T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
207 PM MDT SUN JUL 8 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...
  THIS INCLUDES THE CITY OF CHEYENNE...

* UNTIL 300 PM MDT

* AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CHEYENNE...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  I-80 MM 370 BY 235 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4122 10485 4115 10489 4109 10464 4119 10460

$$

RUBIN
4 follow-up statements
000 
WWUS55 KCYS 082018
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
217 PM MDT SUN JUL 8 2007

WYC021-082100-
/O.CON.KCYS.SV.W.0077.000000T0000Z-070708T2100Z/
LARAMIE WY-
217 PM MDT SUN JUL 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTH CENTRAL LARAMIE COUNTY...

AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR WARREN AF BASE...OR ABOUT NEAR
CHEYENNE...MOVING SOUTHEAST AT 10 MPH.

SEVERAL REPORTS OF HAIL UP TO DIME SIZE HAVE BEEN REPORTED WITH THIS 
SEVERE THUNDERSTORM ACROSS WESTERN AND NORTHERN CHEYENNE.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOUTH GREELEY HIGHWAY BY 225 PM MDT...
  FOX FARM-COLLEGE BY 230 PM MDT...
  I-80 MM 370 BY 250 PM MDT...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4125 10484 4108 10493 4100 10466 4119 10460

$$

RUBIN
000 
WWUS55 KCYS 082036
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
235 PM MDT SUN JUL 8 2007

WYC021-082100-
/O.CON.KCYS.SV.W.0077.000000T0000Z-070708T2100Z/
LARAMIE WY-
235 PM MDT SUN JUL 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTH CENTRAL LARAMIE COUNTY...

AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR WARREN AF BASE...OR ABOUT NEAR
CHEYENNE...MOVING EAST AT 15 MPH.

SEVERAL REPORTS OF HAIL UP TO DIME SIZE HAVE BEEN REPORTED WITH THIS 
SEVERE THUNDERSTORM ACROSS WESTERN AND NORTHERN CHEYENNE.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH CHEYENNE BY 245 PM MDT...
  FOX FARM-COLLEGE...CHEYENNE AND SOUTH GREELEY HIGHWAY BY 250 PM
  MDT...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4125 10496 4107 10502 4101 10470 4120 10465

$$

RUBIN
000 
WWUS55 KCYS 082048
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
243 PM MDT SUN JUL 8 2007

WYC021-082100-
/O.CON.KCYS.SV.W.0077.000000T0000Z-070708T2100Z/
LARAMIE WY-
243 PM MDT SUN JUL 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR CENTRAL LARAMIE COUNTY...

AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR I-25 MM 21...OR ABOUT 11 MILES NORTHWEST
OF CHEYENNE...MOVING SOUTHEAST AT 20 MPH.

AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPER RADAR CONTINUED TO 
INDICATE ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL. THIS STORM WAS LOCATED ACROSS SOUTH CHEYENNE AND WAS MOVING 
SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WARREN AF BASE BY 250 PM MDT...
  NORTH CHEYENNE BY 255 PM MDT...
  HWY 85 AT LODGEPOLE CREEK...HWY 85 AT COUNTY ROAD 222...CHEYENNE
  AND FOX FARM-COLLEGE BY 300 PM MDT...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE.

REPORTS OF LOW LYING FLOODING HAVE BEEN RECEIVED FROM WARREN AIR 
FORCE BASE. PLEASE DO NOT DRIVE ACROSS AREAS WHERE WATER COVERS THE 
ROADS TO UNKNOWN DEPTHS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4143 10494 4113 10502 4100 10470 4132 10466

$$

RUBIN
000 
WWUS55 KCYS 082100
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
259 PM MDT SUN JUL 8 2007

WYC021-082109-
/O.EXP.KCYS.SV.W.0077.000000T0000Z-070708T2100Z/
LARAMIE WY-
259 PM MDT SUN JUL 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY EXPIRES
AT 300 PM MDT...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE 
IN CHEYENNE AT 1-800-269-6220.

LAT...LON 4143 10494 4113 10502 4100 10470 4132 10466

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 11:21 AM MDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 8, 11:21 AM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1121 AM MDT SUN JUL 8 2007

.UPDATE...SHORTWAVE TROUGH MOVING ACROSS NEAR PEAK HEATING ALONG
WITH LOW LEVEL UPSLOPE REGIME IN PLACE. IN GRID UPDATE...HAVE BEEFED
UP THUNDERSTORMS CHANCES FOR THIS AFTERNOON AND EVENING AND ADDED
MENTION OF POSSIBLE SEVERE STORMS ACROSS SPC DAY ONE OUTLOOK AREA.
CONCUR WITH SPC DISCUSSIONS ON BOTH OF THE DAY ONE UPDATES. HAVE
ALSO TWEAKED AND FINE TUNED OTHER METEOROLOGICAL VARIABLES THROUGH
THIS EVENING BASED ON TRENDS AND LATEST MODEL GUIDANCE. RUBIN

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jul 8, 9:54 AM MDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
954 AM MDT SUN JUL 8 2007

NEZ001>003-019>021-054-055-WYZ060-066>070-091600-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
954 AM MDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
CONTINUE THROUGH THE EVENING HOURS. THE STORMS WILL BE GENERATED
BY AN APPROACHING WEATHER DISTURBANCE AND LOW LEVEL UPSLOPE FLOW.
SOME OF THE THUNDERSTORMS WILL LIKELY BECOME SEVERE...PRODUCING
LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. MOVEMENT OF
THE STORMS WILL BE EAST AT 20 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EACH
DAY THIS WEEK.  A FEW OF THE STORMS ON MONDAY MAY BE ABLE TO PRODUCE
HAIL AND STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION LOOKS INCREASINGLY LIKELY THIS AFTERNOON AND
EVENING. PLEASE CALL OR SEND REPORTS ABOUT THUNDERSTORMS TO YOUR
NATIONAL WEATHER SERVICE. WE APPRECIATE REPORTS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-061>065-091600-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-
954 AM MDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
THIS EVENING. THE STRONGEST STORMS WILL PRODUCE WIND GUSTS TO 55
MPH...SMALL HAIL AND LOCALLY HEAVY RAIN. STORM MOVEMENT WILL BE EAST
AT 20 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS EACH DAY THIS
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION LOOKS UNLIKELY THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 4:26 PM MDTSevere Thunderstorm WarningCYSGoshen34 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.